Reaction to Medications

by Tanith
(Ireland)

I was diagnosed 5yrs ago and am on Pentasa since then, my question is, I am having extremely bad pain in my gums and teeth, I wen to the dentist, she said my teeth were fine, so I am wondering if this is a side effect of the medication, or is it just one of those things that are effected by Crohn's.

Comments for Reaction to Medications

Click here to add your own comments

Reaction to Medications NEW
by: Annette Young

Hello there,

Thanks for your question.

Crohn's disease does affect your teeth and gums I'm afraid. IN fact, up to 20% of those with Crohn's disease also have mouth sores. Mouth sores can be extremely painful but are also indicative that Crohn's is present. Often a very early indicator.

As a Crohn's sufferer, you are at a higher risk of developing cavities. There is also an increased risk of bacterial infections or yeast infection. You may suffer with a bad taste in your mouth or even experience a burning sensation.

Make sure you tell your dentist all about your problems and a list of medications. It is likely that your dentist will order additional blood tests to check but your dentist will advise you of any treatments necessary.

It's important to have extra dental hygiene when you have Crohn's so do take advice and regular treatment. Prednisone can have a very damaging effect on your teeth. It can actually break down calcium and as such you will receive more cavities.


Hope this helps?

Annette

Reaction to Medications NEW
by: Annette Young

Hello there,

Thanks for your question.

Crohn's disease does affect your teeth and gums I'm afraid. IN fact, up to 20% of those with Crohn's disease also have mouth sores. Mouth sores can be extremely painful but are also indicative that Crohn's is present. Often a very early indicator.

As a Crohn's sufferer, you are at a higher risk of developing cavities. There is also an increased risk of bacterial infections or yeast infection. You may suffer with a bad taste in your mouth or even experience a burning sensation.

Make sure you tell your dentist all about your problems and a list of medications. It is likely that your dentist will order additional blood tests to check but your dentist will advise you of any treatments necessary.

It's important to have extra dental hygiene when you have Crohn's so do take advice and regular treatment. Prednisone can have a very damaging effect on your teeth. It can actually break down calcium and as such you will receive more cavities.


Hope this helps?

Annette

Reaction to Medications NEW
by: Annette Young

Hello there,

Thanks for your question.

Crohn's disease does affect your teeth and gums I'm afraid. IN fact, up to 20% of those with Crohn's disease also have mouth sores. Mouth sores can be extremely painful but are also indicative that Crohn's is present. Often a very early indicator.

As a Crohn's sufferer, you are at a higher risk of developing cavities. There is also an increased risk of bacterial infections or yeast infection. You may suffer with a bad taste in your mouth or even experience a burning sensation.

Make sure you tell your dentist all about your problems and a list of medications. It is likely that your dentist will order additional blood tests to check but your dentist will advise you of any treatments necessary.

It's important to have extra dental hygiene when you have Crohn's so do take advice and regular treatment. Prednisone can have a very damaging effect on your teeth. It can actually break down calcium and as such you will receive more cavities.


Hope this helps?

Annette

pentaser
by: darren lamb

i started pentaser 3mth ago 1wk into the cource maybe earlier it felt like somebody was punchin the hell out of my lower back it lasted a few hrs, i finished a box then i stopped them for now but thinking of goin back on them, SO its just a suggeston ask your doc if your gums are something to do with your kidneys

gums
by: Anonymous

definately a side effect . the dentist can tell you that

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.